Targeting MET Exon 14 Skipping Mutations in NSCLC

VISION Trial Shows Favorable Tolerability of Tepotinib in NSCLC

Mark A. Socinski, MD, discusses the safety profile of tepotinib that was observed in the VISION trial of patients with advanced or metastatic non–small cell lung cancer with MET exon 14 skipping mutations.

Mark A. Socinski, MD, medical oncologist and executive medical director of the AdventHealth Cancer Institute, discusses the safety profile of tepotinib (Tepmetko) that was observed in the VISION trial (NCT02864992) of patients with advanced or metastatic non–small cell lung cancer (NSCLC) with MET exon 14 skipping mutations.

As of July 2020, 255 patients in the phase 2 VISION trial had received tepotinib for a median of 5.1 months. The primary end point of objective response rate as assessed by an independent review was 45.2% (95% CI, 36.0-53.6).

Grade 3 or higher adverse events (AEs) related to tepotinib were reported in 25.1% of the safety population, including 7.5% who experienced grade 3 peripheral edema, according to Socinski. Peripheral edema of any grade was observed in 138 patients (54.1%) in the safety population. Socinski notes that it is a common AE of other MET inhibitors including capmatinib (Tabrecta) and is not life-threatening but can cause discomfort for patients.

Other serious AEs included gastrointestinal (GI) toxicity, general edema, and pleural effusion, while lower-grade AEs such as nausea and diarrhea were also common. The tolerability was relatively high overall, according to Socinski. Treatment was discontinued by 27 patients (10.6%) due to treatment-related AEs.

TRANSCRIPTION:

0:08 | When you look specifically at the [AEs] that one would see, the most common one was, as I mentioned previously, peripheral edema. This occurred in nearly about half the patients, but in only 8% of the patients was it grade 3. So, grade 3 would be more significant than grades 1 or 2. [There were] other things such as GI toxicity, some grade 1 to 2 nausea, some low-grade diarrhea. There were other low-grade alterations of liver function tests, and these sorts of things. They should obviously be monitored for when patients are on treatment. Overall, I think tepotinib is a relatively well-tolerated agent.

The 1 issue as I mentioned before, is this issue of peripheral edema. It's not unique to tepotinib; we see it with pretty much any MET inhibitor. So, it really is a class effect of these agents, the rates of peripheral edema are very similar across comparing capmatinib to tepotinib. Again, I don't know that we have a good understanding of the mechanism of action, nor do we have a good understanding of the best way to manage it. And again, it's not a life-threatening AE, but it tends to be very bothersome to patients.